MAUDE Adverse Event Report: SMITH & NEPHEW, INC. R3 20 DEG XLPE ACET LNR 32MM X 54MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS

SMITH & NEPHEW, INC. R3 20 DEG XLPE ACET LNR 32MM X 54MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS
Model Number 71337654
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 09/30/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due to infection.All implants exchanged.
 
Additional Manufacturer Narrative
It was reported that a revision surgery was performed due to infection.All implants exchanged.The affected r3 acetabular shell, legion oxinium femoral head and r3 acetabular liner, used in treatment, were not returned for evaluation.Therefore a product analysis could not be performed.As device details were not made available, device history record and sterilization documentation review cannot be completed.To date no medical records have been received on this complaint.There is no information that would suggest the devices failed to meet specifications.A relationship, if any, between the devices and the reported incident could not be corroborated.Without any supporting medical documentation, a thorough medical assessment cannot be performed.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.Infection, a potential complication associated with any surgery, can occur and possible causes could include but are not limited to contamination, patient reaction, and post-operative healing issue.Without the return of the actual product involved and no patient medical records provided, our investigation of this report is inconclusive.Review of the risk management files identified the reported failure as potential adverse events.Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint; however, smith and nephew will continue to monitor for future complaints and investigate as necessary.Should additional information be received, this complaint will be reopened and reevaluated.
 
Event or Problem Description
It was reported that, after a right thr index surgery performed on (b)(6) 2019 to address osteoarthritis symptoms, the patient sustained an unspecified infection that made necessary a revision surgery on (b)(6) 2020.During this procedure, all primary components were explanted and replaced with a thr system from a competitor manufacturer.

Brand Name
R3 20 DEG XLPE ACET LNR 32MM X 54MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
Manufacturer Contact
sarah freestone
1450 brooks road
memphis, TN 38116
0447940038246
MDR Report Key9253226
Report Number1020279-2019-03776
Device Sequence Number13884272
Product Code MBL
UDI-Device Identifier03596010598509
UDI-Public03596010598509
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K113848
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71337654
Device Catalogue Number71337654
Device Lot Number19FM06160
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 09/30/2019
Supplement Date Received by Manufacturer09/30/2019
12/21/2022
07/04/2023
Initial Report FDA Received Date10/29/2019
Supplement Report FDA Received Date06/03/2020
01/04/2023
07/05/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/10/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age56 YR
Patient SexFemale